New Hampshire, 2008

Hail and Damaging Winds in New Hampshire, August 10, 2008

August 10, 2008 · NWS GYX · 24 events in 6 counties and zones

Low pressure to the west of the forecast area and a weak southerly flow aloft set the stage for a major outbreak of severe thunderstorms which produced numerous reports of large hail in central and southern New Hampshire. Some of the larger storms also brought down trees and power lines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Low pressure to the west of the forecast area and a weak southerly flow aloft set the stage for a major outbreak of severe thunderstorms which produced numerous reports of large hail in central and southern New Hampshire. Some of the larger storms also brought down trees and power lines. In addition, these slow moving storms produced very heavy rainfall and resulted in several reports of flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 10, 1:44 PM EST, 53 minutes earlier.

Area forecast discussion, Aug 10, 1:44 PM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
244 PM EDT SUN AUG 10 2008

.SYNOPSIS...
LOW PRESSURE CENTERED NEAR LAKE HURON WILL DIVE SOUTHEAST AND
REFORM ALONG THE NEW JERSEY COAST EARLY MONDAY MORNING. THIS LOW
WILL MOVE THROUGH THE GULF OF MAINE TUESDAY AND INTO THE CANADIAN
MARITIMES WHERE IT WILL REMAIN NEARLY STATIONARY INTO FRIDAY. HIGH
PRESSURE WILL CREST OVER THE AREA FRIDAY AND SATURDAY. LOW
PRESSURE WILL APPROACH THE AREA SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
CONVECTION FIRING ACROSS THE REGION THIS AFTERNOON...MUCH AS
EXPECTED. STORM MOTION HAS BEEN VERY SLOW...AROUND 10KTS. THIS IS
PRODUCING A SIGNIFICANT FLASH FLOODING THREAT. WILL EXTEND THE
FLASH FLOOD WATCH FOR NH THROUGH MIDNIGHT.

&&

.SHORT TERM /MONDAY/...
MODELS CONTINUE TO HAVE PROBLEMS HANDLING THE SYSTEM FOR MONDAY.
ALL ARE PRODUCING PRECIPITATION...BUT AMOUNTS AND TIMING VARY A
BIT. POPS ARE EXPECTED TO BE PRETTY HIGH...WITH LOW CONFIDENCE IN
QPF AMOUNTS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
SLOW-MOVING LOW PRESSURE WILL CROSS THE AREA MONDAY NIGHT AND
TUESDAY...THEN MOVES OFF INTO THE MARITIMES TUESDAY NIGHT AND WEDNESDAY.
ANOTHER LOW WILL PASS WELL OFFSHORE THURSDAY AND THURSDAY NIGHT.
OTHERWISE...AN UPPER LEVEL LOW WILL MAINTAIN UNSETTLED WEATHER AND
THE PROSPECT OF A FEW SHOWERS ACROSS THE AREA EACH DAY.

THE UPPER TROUGH WILL STICK AROUND FOR THE BALANCE OF THE PERIOD
WITH UNSETTLED WEATHER AND TEMPERATURES NEAR OR BELOW NORMAL.
NUMERICALS DIFFER ON TIMING OF INDIVIDUAL IMPULSES BUT IT SEEMS
SAFE TO SAY THAT WE CAN EXPECT AT LEAST SOME PRECIPITATION ACROSS
THE AREA EACH DAY. SLOW-MOVING LOW PRESSURE TRAVERSES THE AREA
MONDAY NIGHT AND TUESDAY BRINGING A MORE ORGANIZED PRECIPITATION
EVENT. THIS LOW MOVES OFF INTO THE MARITIMES TUESDAY NIGHT. WE
FIND OURSELF WITH SOME WEAK RIDGING ON WEDNESDAY...BUT NOT ENOUGH
TO PRECLUDE A FEW SHOWERS GIVEN THE LINGERING MOISTURE AND
CYCLONIC FLOW. A SECOND SURFACE LOW PASSES WELL OFFSHORE THURSDAY
AND THURSDAY NIGHT AND IT APPEARS WELL MISS THE HEAVIER
PRECIPITATION WITH THIS DISTURBANCE. HOWEVER...THE CYCLONIC FLOW
AND LINGERING MOISTURE ACROSS THE REGION WILL STILL RESULT IN
A FEW SHOWERS FROM THURSDAY INTO THE UPCOMING WEEKEND.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SHORT TERM...EXPECT SHOWERS AND THUNDERSTORMS TO AFFECT THE REGION
THIS AFTERNOON AND EVENING. SKIES SHOULD CLEAR BRIEFLY BEFORE
FOG/STRATUS FORM UP AND GENERATE IFR/LIFR CONDITIONS.

LONG TERM...EXPECT MOSTLY MVFR/IFR MONDAY NIGHT THROUGH TUESDAY
MORNING IN SHOWERS AND FOG. TUESDAY EXPECT IMPROVEMENT TO VFR WITH
BRIEF MVFR CONDITIONS IN AFTN SHRA/TSRA. TUESDAY NIGHT AND WED
NIGHT EXPECT IFR IN FOG. WED AND THU EXPECT VFR EXCEPT MVFR IN
SHRA.

&&

.MARINE...
SHORT TERM...NO PROBLEMS EXPECTED.

LONG TERM...WE MAY BRIEFLY APPROACH SCA WINDS AND SEAS MONDAY
NIGHT AND EARLY TUESDAY AS SURFACE LOW DEVELOPS THEN TRACKS JUST
TO THE SOUTH OF THE WATERS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NHZ001>009.
MARINE...NONE.

&&

SYNOPSIS...POHL
NEAR TERM...POHL
SHORT TERM...POHL
LONG TERM...POHL/SCHWIBS
AVIATION...POHL/SCHWIBS
MARINE...POHL/SCHWIBS
Hazardous weather outlook, Aug 10, 2:08 PM EST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
308 PM EDT SUN AUG 10 2008

ANZ150>154-111915-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
308 PM EDT SUN AUG 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MEZ007>009-012>014-018>028-NHZ010-013-014-111915-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
308 PM EDT SUN AUG 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN
THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAVY RAIN IS POSSIBLE MONDAY. FLOOD WATCHES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

NHZ001>009-111915-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
308 PM EDT SUN AUG 10 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND
NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN
THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAVY RAIN IS POSSIBLE MONDAY. FLOOD WATCHES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

In the hours before

Special weather statement, Aug 10, 1:17 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
217 PM EDT SUN AUG 10 2008

NHZ003-005-101915-
NORTHERN GRAFTON-SOUTHERN GRAFTON-
217 PM EDT SUN AUG 10 2008

...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY THROUGH 315 PM
EDT...

AT 217 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES EAST OF LYME...OR ABOUT 15 MILES
NORTHEAST OF LEBANON...MOVING NORTHEAST AT 18 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LYME...WENTWORTH...
WARREN...PIERMONT...LAKE TARLETON STATE PARK...HAVERHILL...LOST
RIVER...WOODSVILLE AND BENTON THROUGH 315 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...TORRENTIAL DOWNPOURS...
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

HEAVY RAIN MAY PRODUCE PONDING OF WATER AND LOCALIZED DRAINAGE
FLOODING.

PLEASE REPORT HAIL...STRONG WINDS...OR FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

ES
Local storm report, Aug 10, 1:26 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
226 PM EDT SUN AUG 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             WNW SHAPLEIGH           43.54N 70.85W
08/10/2008  M0.75 INCH       YORK               ME   TRAINED SPOTTER

&&

BM
Special weather statement, Aug 10, 1:26 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
226 PM EDT SUN AUG 10 2008

MEZ021-022-027-028-101930-
COASTAL WALDO-INTERIOR WALDO-KENNEBEC-KNOX-
226 PM EDT SUN AUG 10 2008

...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...WALDO COUNTY
AND KNOX COUNTY THROUGH 330 PM EDT...

AT 226 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF WASHINGTON...OR
ABOUT 14 MILES NORTHWEST OF CAMDEN...MOVING NORTH AT 17 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WASHINGTON...
APPLETON...SEARSMONT...LAKE ST. GEORGE STATE PARK...LIBERTY...
PALERMO...MORRILL...MONTVILLE...KNOX AND ALBION THROUGH 330 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

HEAVY RAIN MAY PRODUCE PONDING OF WATER AND LOCALIZED DRAINAGE
FLOODING.

PLEASE REPORT HAIL...STRONG WINDS...OR FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

ES
Special weather statement, Aug 10, 2:07 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
307 PM EDT SUN AUG 10 2008

MEZ021-022-026-027-101945-
INTERIOR WALDO-KENNEBEC-KNOX-LINCOLN-
307 PM EDT SUN AUG 10 2008

...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...WALDO COUNTY...
KNOX COUNTY AND LINCOLN COUNTY THROUGH 345 PM EDT...

AT 307 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER SOMERVILLE...OR ABOUT 13 MILES EAST
OF AUGUSTA...MOVING NORTH AT 11 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS IN AND AROUND WINDSOR...SOMERVILLE...PALERMO...
WATERVILLE...VASSALBORO...OAKLAND...CHINA AND ALBION THROUGH 345 PM
EDT.

SMALL HAIL...HEAVY DOWNPOURS...CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF UP TO 35 MPH CAN BE EXPECTED.

HEAVY RAIN MAY PRODUCE PONDING OF WATER AND LOCALIZED DRAINAGE
FLOODING.

PLEASE REPORT HAIL...STRONG WINDS...OR FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

ES
Special weather statement, Aug 10, 2:15 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
315 PM EDT SUN AUG 10 2008

NHZ003-005-102000-
NORTHERN GRAFTON-SOUTHERN GRAFTON-
315 PM EDT SUN AUG 10 2008

...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY THROUGH 400 PM
EDT...

AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
BENTON TO 3 MILES NORTHEAST OF ORANGE...OR ALONG A LINE EXTENDING
FROM 8 MILES EAST OF WOODSVILLE TO 13 MILES WEST OF PLYMOUTH...MOVING
NORTHEAST AT 9 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT
AREAS IN AND AROUND LAKE TARLETON STATE PARK...CARDIGAN MOUNTAIN
STATE PARK...WENTWORTH...ORANGE...DORCHESTER...BENTON...WARREN...
LANDAFF CENTER...GROTON AND HEBRON THROUGH 400 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER... TORRENTIAL DOWNPOURS...
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

HEAVY RAIN MAY PRODUCE PONDING OF WATER AND LOCALIZED DRAINAGE
FLOODING.

PLEASE REPORT HAIL...STRONG WINDS...OR FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

MARINE
Special weather statement, Aug 10, 2:28 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
328 PM EDT SUN AUG 10 2008

NHZ008-013-102015-
INTERIOR ROCKINGHAM-MERRIMACK-
328 PM EDT SUN AUG 10 2008

...STRONG THUNDERSTORMS WILL IMPACT MERRIMACK COUNTY AND ROCKINGHAM
COUNTY THROUGH 415 PM EDT...

AT 328 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
5 MILES SOUTHEAST OF DUNBARTON TO 3 MILES WEST OF SALEM...OR ALONG A
LINE EXTENDING FROM 7 MILES NORTHWEST OF MANCHESTER TO 3 MILES WEST
OF SALEM...MOVING EAST AT 11 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WINDHAM...
LONDONDERRY...DUNBARTON...BOW...DERRY...SALEM...PEMBROKE...
HOOKSETT...SUNCOOK AND SOUTH HOOKSETT THROUGH 415 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER... TORRENTIAL DOWNPOURS...
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

HEAVY RAIN MAY PRODUCE PONDING OF WATER AND LOCALIZED DRAINAGE
FLOODING.

PLEASE REPORT HAIL...STRONG WINDS...OR FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

MARINE

The radar

The Boston radar (KBOX), 133 km away, was scanning. The volume nearest the first event began at 19:37 UTC.

Open the radar archive at this moment

Event by event

21 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Merrimack

When
August 10, 2:37 PM EST to 2:40 PM EST
Where
Merrimack County, Dunbarton
Measured
1 in hail
Reported by
Public
Coordinates
43.100, -71.620

A severe thunderstorm produced 1 inch hail in Dunbarton.

Hail, Merrimack

When
August 10, 2:40 PM EST to 2:44 PM EST
Where
Merrimack County, Bow Center
Measured
0.75 in hail
Reported by
Public
Coordinates
43.130, -71.550

A severe thunderstorm produced .75 inch hail in Bow.

Hail, Merrimack

When
August 10, 2:42 PM EST to 2:45 PM EST
Where
Merrimack County, Bow Center
Measured
0.88 in hail
Reported by
Public
Coordinates
43.130, -71.550

A severe thunderstorm produced .88 inch hail in Bow.

Hail, Rockingham

When
August 10, 2:50 PM EST to 2:54 PM EST
Where
Rockingham County, 1.47 mi SSE of Londonderry
Measured
0.75 in hail
Reported by
Public
Coordinates
42.850, -71.360

A severe thunderstorm produced .75 inch hail in Londonderry.

Hail, Rockingham

When
August 10, 2:53 PM EST to 2:58 PM EST
Where
Rockingham County, 0.86 mi NW of Derry
Measured
0.75 in hail
Reported by
Public
Coordinates
42.880, -71.330

A severe thunderstorm produced .75 inch hail in Derry.

Hail, Rockingham

When
August 10, 2:54 PM EST to 2:57 PM EST
Where
Rockingham County, 1.47 mi SSE of Londonderry
Measured
1 in hail
Reported by
Public
Coordinates
42.850, -71.360

A severe thunderstorm produced 1 inch hail in Londonderry.

Thunderstorm Wind, Grafton

When
August 10, 2:54 PM EST to 2:58 PM EST
Where
Grafton County, 3.76 mi NNW of Tinkerville
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
44.320, -71.960

A severe thunderstorm downed trees 7 miles northeast of Monroe blocking Route 135 near Dam Road.

Thunderstorm Wind, Grafton

When
August 10, 3:07 PM EST to 3:11 PM EST
Where
Grafton County, 0.69 mi S of Littleton
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
44.310, -71.770

A severe thunderstorm downed trees in the parking lot of the Hampton Inn in Littleton.

Hail, Sullivan

When
August 10, 3:10 PM EST to 3:14 PM EST
Where
Sullivan County, 1.22 mi SE of Claremont Muni Arpt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
43.360, -72.350

A severe thunderstorm produced .88 inch hail in Claremont.

Hail, Sullivan

When
August 10, 3:12 PM EST to 3:16 PM EST
Where
Sullivan County, 0.5 mi E of Claremont
Measured
0.75 in hail
Reported by
Public
Coordinates
43.380, -72.340

A severe thunderstorm produced .75 inch hail in Claremont.

Hail, Belknap

When
August 10, 3:42 PM EST to 3:47 PM EST
Where
Belknap County, 0.69 mi N of Laconia
Measured
0.88 in hail
Reported by
Public
Coordinates
43.530, -71.470

A severe thunderstorm produced .88 inch hail in Laconia.

Hail, Belknap

When
August 10, 3:42 PM EST to 3:47 PM EST
Where
Belknap County, 0.69 mi N of Laconia
Measured
0.88 in hail
Reported by
Public
Coordinates
43.530, -71.470

A severe thunderstorm produced .88 inch hail in Laconia.

Hail, Belknap

When
August 10, 3:54 PM EST to 3:57 PM EST
Where
Belknap County, 0.69 mi N of Laconia
Measured
0.75 in hail
Reported by
Public
Coordinates
43.530, -71.470

A severe thunderstorm produced .75 inch hail in Laconia.

Hail, Belknap

When
August 10, 3:54 PM EST to 3:58 PM EST
Where
Belknap County, 0.5 mi W of Gilford
Measured
1 in hail
Reported by
Public
Coordinates
43.550, -71.410

A severe thunderstorm produced 1 inch hail in Gilford.

Thunderstorm Wind, Belknap

When
August 10, 4:00 PM EST to 4:03 PM EST
Where
Belknap County, 2.12 mi WNW of Sanbornton
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
43.490, -71.620

A severe thunderstorm downed a tree on a house on Pound Road.

Hail, Belknap

When
August 10, 4:03 PM EST to 4:08 PM EST
Where
Belknap County, 2.13 mi NNW of Winnisquam
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.530, -71.530

A severe thunderstorm produced .75 inch hail in Winnisquam.

Hail, Belknap

When
August 10, 4:04 PM EST to 4:08 PM EST
Where
Belknap County, 0.69 mi N of Laconia
Measured
0.88 in hail
Reported by
Public
Coordinates
43.530, -71.470

A severe thunderstorm produced .88 inch hail in Laconia.

Hail, Merrimack

When
August 10, 4:06 PM EST to 4:12 PM EST
Where
Merrimack County, 0.69 mi N of Andover
Measured
0.88 in hail
Reported by
Public
Coordinates
43.440, -71.820

A severe thunderstorm produced .88 inch hail in Andover.

Hail, Belknap

When
August 10, 4:30 PM EST to 4:34 PM EST
Where
Belknap County, 0.69 mi N of Meredith
Measured
0.88 in hail
Reported by
Public
Coordinates
43.660, -71.500

A severe thunderstorm produced .88 inch hail in Meredith.

Hail, Grafton

When
August 10, 4:32 PM EST to 4:37 PM EST
Where
Grafton County, 0.5 mi W of Holderness
Measured
0.88 in hail
Reported by
Public
Coordinates
43.730, -71.590

A severe thunderstorm produced .88 inch hail in Holderness.

Hail, Merrimack

When
August 10, 4:38 PM EST to 4:42 PM EST
Where
Merrimack County, 0.85 mi NE of Danbury
Measured
0.88 in hail
Reported by
Public
Coordinates
43.530, -71.860

A severe thunderstorm produced .88 inch hail in Danbury.

Hail, Merrimack

When
August 10, 4:38 PM EST to 4:42 PM EST
Where
Merrimack County, 0.85 mi NE of Danbury
Measured
0.88 in hail
Reported by
Public
Coordinates
43.530, -71.860

A severe thunderstorm produced .88 inch hail in Danbury.

Hail, Carroll

When
August 10, 5:10 PM EST to 5:14 PM EST
Where
Carroll County, 4.18 mi WSW of Chicks Corner
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
43.779, -71.549

A severe thunderstorm produced .88 inch hail around 4 miles southwest of Chicks Corner.

Hail, Carroll

When
August 10, 5:36 PM EST to 5:40 PM EST
Where
Carroll County, North Conway
Measured
0.75 in hail
Reported by
Public
Coordinates
44.050, -71.130

A severe thunderstorm produced .75 inch hail in North Conway.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Hampshire in 2008Every state in 2008This day in weather historyWarnings in New Hampshire, August 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 132557, 132558, 132559, 132560, 132561, 132562, 132578, 132580, 132563, 132564, 132565, 132566, 132567, 132568, 132581, 132569, 132570, 132571, 132572, 132573, 132574, 132575, 132576, 132577.